Alert archive / New York / Wind Advisories in 2006
Wind Advisory 5, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 21, 2006, 3:48 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jan 21, 2006, 3:54 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2006, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 21, 2006, 3:54 PM EST
- Expired
- Jan 21, 2006, 9:11 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 210848 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 348 AM EST SAT JAN 21 2006 ...STRONG WINDS LIKELY LATER TODAY INTO THIS EVENING... .A COLD FRONT ALONG THE WESTERN SLOPES OF THE APPALACHIANS THIS MORNING IS MOVING EASTWARD AND WILL CROSS THE TRI-STATE REGION LATER IN THE DAY. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL BECOME GUSTY LATER THIS MORNING...BUT IT WILL BE THE NORTHWESTERLY WINDS IN THE WAKE OF THE COLD FRONT THAT WILL BE THE STRONGEST. CTZ005-009-NJZ002>006-011-NYZ067>077-211700- /O.NEW.KOKX.WI.Y.0005.060121T2100Z-060122T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 348 AM EST SAT JAN 21 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. SOUTHWESTERLY WINDS TODAY WILL SHIFT TO THE NORTHWEST LATER IN THE AFTERNOON AND BECOME QUITE STRONG AS A COLD FRONT SWEEPS ACROSS THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ078>081-211700- /O.NEW.KOKX.WI.Y.0005.060121T2300Z-060122T0400Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 348 AM EST SAT JAN 21 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING. SOUTHWESTERLY WINDS TODAY WILL SHIFT TO THE NORTHWEST TOWARDS EVENING AND BECOME QUITE STRONG AS A COLD FRONT SWEEPS ACROSS THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS71 KOKX 211652 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1152 AM EST SAT JAN 21 2006 ...STRONG WINDS LIKELY LATER TODAY INTO THIS EVENING... .A COLD FRONT ALONG THE WESTERN SLOPES OF THE APPALACHIANS IS MOVING EASTWARD AND WILL CROSS THE TRI-STATE AREA LATER IN THE DAY. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL BECOME GUSTY THIS AFTERNOON...BUT IT WILL BE THE NORTHWESTERLY WINDS IN THE WAKE OF THE COLD FRONT THAT WILL BE THE STRONGEST. CTZ005-009-NJZ002>006-011-NYZ067>077-220100- /O.CON.KOKX.WI.Y.0005.060121T2100Z-060122T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1152 AM EST SAT JAN 21 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. SOUTHWESTERLY WINDS TODAY WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND WILL INCREASE AS A COLD FRONT SWEEPS ACROSS THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ078>081-220100- /O.CON.KOKX.WI.Y.0005.060121T2300Z-060122T0400Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1152 AM EST SAT JAN 21 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING. SOUTHWESTERLY WINDS THIS AFTERNOON WILL SHIFT TO THE NORTHWEST TOWARDS EVENING AND WILL INCREASE AS A COLD FRONT SWEEPS ACROSS THE REGION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MPS
000 WWUS71 KOKX 212054 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 354 PM EST SAT JAN 21 2006 ...STRONG WINDS ARE LIKELY INTO THIS EVENING... .A COLD FRONT WILL SWEEP EAST THROUGH THE TRI-STATE AREA...WITH AN ABRUPT INCREASE IN WIND SPEEDS INTO EARLY THIS EVENING. CTZ005-009-NJZ002>006-011-NYZ067>077-220200- /O.EXT.KOKX.WI.Y.0005.060121T2054Z-060122T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 354 PM EST SAT JAN 21 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND ABRUPTLY INCREASE LATE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...AS A COLD FRONT SWEEPS ACROSS THE REGION. THE HIGHER ELEVATIONS NORTH AND WEST OF NEW YORK CITY COULD EXPERIENCE BRIEF WIND GUSTS AS HIGH AS 55 MPH. THESE STRONG WINDS WILL LAST INTO EARLY THIS EVENING... THEN GRADUALLY DECREASE LATER TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES...AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ078>081-220400- /O.EXT.KOKX.WI.Y.0005.060121T2200Z-060122T0400Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 PM EST SAT JAN 21 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. SOUTHWEST WINDS WILL SHIFT NORTHWEST AND ABRUPTLY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AROUND SUNSET...AS A COLD FRONT SWEEPS ACROSS THE REGION. THE HIGHER ELEVATIONS OF INTERIOR SOUTHERN CONNECTICUT COULD EXPERIENCE WIND GUSTS AS HIGH AS 55 MPH. THESE STRONG WINDS WILL LAST THROUGH THIS EVENING... THEN GRADUALLY DECREASE OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND WITH THEM SOME POWER LINES. IT WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES...AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOODMAN
000 WWUS71 KOKX 220211 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 911 PM EST SAT JAN 21 2006 ...WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT... CTZ006>008-010>012-NYZ078>081-220315- /O.CAN.KOKX.WI.Y.0005.000000T0000Z-060122T0400Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 911 PM EST SAT JAN 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. A STRONG NORTHWEST FLOW WILL CONTINUE THIS EVENING WITH SUSTAINED WINDS OF 15 TO 20 MPH...AND GUSTS TO AROUND 30 MPH. HOWEVER...WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DECREASE OVERNIGHT...SUBSIDING TO 5 TO 10 MPH BY MORNING. $$ CTZ005-009-NJZ002>006-011-NYZ067>077-220315- /O.EXP.KOKX.WI.Y.0005.000000T0000Z-060122T0200Z/ NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 911 PM EST SAT JAN 21 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE WINDS MAY CONTINUE TO GUST TO BETWEEN 20 AND 30 MPH AT TIMES THIS EVENING...THEY WILL CONTINUE TO SUBSIDE OVERNIGHT. WINDS SHOULD DECREASE TO 5 TO 10 MPH BY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 21, 2:50 AM EST, 58 minutes earlier.
Area forecast discussion, Jan 21, 2:50 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
250 AM EST SAT JAN 21 2006
.NEAR TERM (TODAY AND TONIGHT)...
SHORTWAVE ACROSS UPPER GREAT LAKES WILL SLIDE EAST INTO EASTERN
GREAT LAKES THIS AFTERNOON AND THROUGH NEW ENGLAND THIS EVENING.
AHEAD OF IT...LOW PRESSURE OVER THE OHIO VALLEY QUICKLY RIDES
NORTHEASTWARD UP THE ST LAWRENCE VALLEY TODAY WHILE DEEPENING. ITS
ATTENDANT COLD FRONT WILL RAPIDLY SWEEP THROUGH OUR REGION DURING
THE AFTERNOON. AHEAD OF THE FRONT...EXPECT AN INCREASE IN CLOUDS
DURING THE LATE MORNING AND AFTERNOON.
WITH DEEP RIDGING EXTENDING FROM BERMUDA AND INTO THE GULF OF
MEXICO...THIS SYSTEM WILL BE SHUT OFF FROM GULF MOISTURE. SO WITH A
RELATIVELY DRY COLUMN AND MAIN SYNOPTIC LIFT TO THE NORTH...JUST
SOME WIDELY SCATTERED SHOWERS AHEAD OF FRONTAL PASSAGE DURING THE
AFTERNOON.
WITH 850 HPA TEMPS APPROACHING 8C AND MIXING UP TO ABOUT 950 HPA ON
A STRONG SW SURFACE FLOW SHOULD SEE MAX TEMPS WELL INTO THE 50S...TO
NEAR 60 ACROSS INTERIOR ONCE AGAIN.
THE BIGGER PROBLEM WITH THIS SYSTEM WILL BE THE WINDS. A 45 TO 50 KT
WSW LOW LEVEL JET WILL DEVELOP ACROSS THE REGION BY LATE MORNING
AHEAD OF THE COLD FRONT. THIS SHOULD HAVE SW SURFACE WINDS
INCREASING TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. THE HIGHER GUSTS
WILL BE ACROSS THE BETTER MIXED CITY AND INTERIOR. THEN A SHOT OF
STRONGER WINDS ARE EXPECTED ACROSS ENTIRE REGION IMMEDIATELY AFTER
COLD FRONTAL PASSAGE DURING THE LATE AFTERNOON AND EARLY EVENING
TODAY. THIS AS NW GRADIENT RAPIDLY TIGHTENS IN RESPONSE TO LOW
PRESSURE DEEPENING OVER MAINE LATE IN THE DAY AND STRONG HIGH
PRESSURE BUILDING EAST FROM OHIO VALLEY. THIS WILL PRODUCE A STRONG
SHOT OF CAA AND 3 HR PRESSURE RISES IN THE ORDER OF 8-12MB DURING
LATE AFTERNOON/EVENING. THIS COMBINED WITH A 45 TO 50 KT LOW-LEVEL
JET STILL OVER THE AREA AND MIXING UP TO 950 MB SHOULD ENABLE A
BRIEF BURST (2 TO 4 HOURS) OF 25 TO 30 MPH WINDS WITH GUSTS 45 TO 50
MPH...BETWEEN 20Z AND 00Z ACROSS WESTERNMOST PORTIONS OF THE
CWA...THEN TRANSLATING THROUGH EASTERN HALF BETWEEN 00Z-04Z. WILL
ISSUE A WIND ADVISORY TO ADDRESS THIS.
DEEP WESTERLY FLOW AND SUBSIDENCE FROM STRONG HIGH PRESSURE
BUILDING IN AT THE SURFACE FROM THE GREAT LAKES TONIGHT WILL PROVIDE
CLEARING AND QUICKLY DIMINISHING WINDS. COLDEST AIR WILL REMAIN
LOCKED NORTH OF THE BORDER...SO TEMPS WILL REMAIN AROUND 5 DEGREES
ABOVE NORMAL TONIGHT.
&&
.SHORT TERM (SUNDAY THROUGH MONDAY NIGHT)...
ZONAL UPPER FLOW ON SUNDAY WITH SURFACE HIGH DRIFTING ACROSS THE
REGION. AFTER A MOSTLY SUNNY START TO THE DAY WILL INCREASE HIGH
CLOUDINESS LATE IN THE DAY AS AXIS OF SURFACE HIGH SLIDES EAST OF
THE REGION AND WAA ALOFT BEGINS AHEAD OF NEXT SYSTEM.
IN TERMS OF NEXT SYSTEM...MEDIUM RANGE MODELS HAVE COME INTO BETTER
AGREEMENT WITH A SHORTWAVE ENTERING THE NORTHERN PLAINS EARLY SUNDAY
AND THEN DEEPENING AS IT TRACKS INTO THE NORTHERN GREAT LAKES SUNDAY
NIGHT AND INTO THE EASTERN GREAT LAKES ON MONDAY. THIS UPPER SYSTEM
WILL STEER LOW PRESSURE DEVELOPING OVER THE WESTERN GULF COAST EARLY
SUNDAY INTO THE TENNESSEE VALLEY BY SUNDAY NIGHT...AND THEN INDUCE
SECONDARY DEVELOPMENT OF A COASTAL LOW OFF THE CAROLINA COAST BY
MONDAY MORNING...WHICH WILL RACE NE...JUST N OF 40/70 BENCHMARK BY
LATE MONDAY.
IN TERMS OF SENSIBLE WEATHER...INCREASING THETA-E ADVECTION AND
ISENTROPIC LIFT AHEAD OF SYSTEM AND OVER SLOWLY RETREATING CANADIAN
HIGH SHOULD HAVE PRECIP DEVELOPING FROM SW TO NE THROUGH
DAYBREAK MONDAY MORNING. SOUNDINGS AND THICKNESS PROFILES SUGGEST
SUFFICIENT COLD AIR ALOFT FOR PRECIP TO START AS SNOW FOR ENTIRE
AREA. PRECIP INCREASES IN INTENSITY AFTER DAYBREAK THROUGH EARLY
AFTERNOON WITH STRONG MID-LEVEL FRONTOGENESIS/DEFORMATION FORCING
AHEAD OF DEVELOPING LOW PRESSURE...IN COMBINATION WITH DIVERGENCE
ASSOCIATED WITH RIGHT REAR QUAD OF UPPER JET. A STRENGTHENING
EASTERLY FLOW WILL ADVECT ENOUGH WARM AIR IN OFF THE OCEAN TO CHANGE
SNOW TO RAIN ACROSS LONG ISLAND...NYC AND CT COASTAL ZONES BY MID
MORNING. DEPENDING ON EXACT TRACK...WILL DETERMINE HOW FAR NORTH AND
WEST THE RAIN/SNOW LINE WORKS. AS OF NOW IT APPEARS MOST OF CWA WILL
EVENTUALLY GO OVER TO RAIN BY AFTERNOON...EXCEPT FAR NW ZONES MAY
STAY ALL FROZEN(SNOW/SLEET). FORTUNATELY STORM LOOKS TO BE
RELATIVELY QUICK MOVER...WITH BULK OF PRECIP FALLING BETWEEN 12Z AND
20Z ON MONDAY. PRELIMINARY SNOW AMOUNTS LOOKING LIKE AN INCH OR TWO
ACROSS NYC AND COASTAL SECTIONS BEFORE CHANGEOVER...THEN INCREASING
TO 4 TO 6 INCHES ACROSS NRN SECTIONS WHERE WILL BE ALL SNOW
LONGER...DEPENDING ON EXACT TRACK/INTENSITY OF STORM. PRECIP TAPERS
OFF BY MONDAY EVENING...WITH LACK OF BACKSIDE BANDING DUE TO WEAK
UPPER SUPPORT AND PROGRESSIVE NATURE OF SYSTEM.
UPPER TROUGH AXIS WILL BE SLOW TO PUSH TO COAST...WITH LOW PRESSURE
RACING WELL OUT TO SEA MON NIGHT. TEMPS WILL REMAIN ABOVE NORMAL
(AOB FREEZING) WITH WEAK CAA...AND SKIES WILL BE SLOW TO CLEAR.
&&
.LONG TERM (TUESDAY THROUGH FRIDAY)...
QUIET WORK WEEK (AFTER MONDAY) WITH HIGH PRESSURE BUILDING IN FORM
W AND ZONAL FLOW SETTING UP OVER ERN US. THIS WILL KEEP TEMPS
ABOVE NORMAL...BUT DRY. FOR NOW HAVE INTRODUCED SLGT CHC R/S FOR
FRI NIGHT AS THERE ARE SOME INDICATIONS THAT COASTAL STORM COULD
BE APPROACHING FRI NIGHT/SAT...BUT TIMING IS DEPENDANT ON EJECTION
OF CLOSED LOW FROM DESERT SW...ALWAYS A LOW CONFIDENCE ITEM.
&&
.AVIATION...
VFR CIGS AND VSBYS EXPECTED THROUGH THE TAF PERIOD WITH ANY SHOWERS
THIS AFTERNOON BEING LIGHT. CLOUDS WILL MAINLY BE A CIRRUS EARLY ON
THEN MID CLOUDS MOVE IN AND BEGIN TO PREVAIL BY MID MORNING.
WINDS...A DEVELOPING LOW LEVEL JET AHEAD OF AN APPROACHING COLD
FRONT WILL KEEP THINGS WELL MIXED ABOVE A FAIRLY STRONG INVERSION
THROUGH MID AFTERNOON OR SO ALTHOUGH WE SHOULD STILL SEE SOME GUSTS
BY MIDDAY OR SO IN THE 25 KNOT RANGE. THE HIGHEST WINDS WILL OCCUR
POST FRONTAL AS SOUNDING GO DRY ADIABATIC AND BRING 40 KNOT + GUSTS
DOWN TO THE SURFACE AT ALL TERMINALS. BEST TIME FRAME FOR THESE
GUSTS AT INDIVIDUAL TERMINALS WILL BE FROM INITIAL COLD FRONTAL
PASSAGE TO SEVERAL HOURS THEREAFTER. THESE WINDS GRADUALLY DIMINISH
DURING THE OVERNIGHT HOURS. NOT LOOKING FOR LOW LEVEL WIND SHEAR
CRITERIA TO OCCUR WITH THIS EVENT...HOWEVER THERE WILL BE A
CONSIDERABLE AMOUNT OF TURBULENCE FROM LATE MORNING THROUGH THE
EVENING.
SKIES CLEAR OUT BY LATE EVENING.
&&
.MARINE...
SOUTHWESTERLY WINDS INCREASE ACROSS ALL WATERS TODAY AS PRESSURE
GRADIENT TIGHTENS AHEAD OF NEXT FRONTAL SYSTEM. HAVE DECIDED TO POST
GALES FOR ALL WATERS WITH BEST SHOT OF GALE FORCE GUSTS COMING POST
FRONTAL. WIND CONDITIONS SHOULD GRADUALLY IMPROVE LATER TONIGHT AS
HIGH PRESSURE BUILDS INTO THE WATERS AND PRESSURE GRADIENT RELAXES.
NEXT SYSTEM APPROACHES ON MONDAY. HAVE INCREASED BOTH WINDS AND SEAS
TO REFLEX A TIGHTENING PRESSURE GRADIENT AHEAD OF LOW MOVING UP FROM
THE SOUTH SOUTHWEST AT THAT TIME.
&&
.HYDROLOGY...
ONLY LOOKING FOR A FEW HUNDREDTHS OF AN INCH QPF WITH COLD FRONTAL
PASSAGE THIS AFTERNOON...MAINLY N&W OF NYC.
NEXT SYSTEM FOR LATE SUN NIGHT/MON...HAS POTENTIAL FOR LIQUID
EQUIVALENT OF A 1/2 TO 3/4 OF AN INCH...HIGHEST AMOUNTS S CLOSER TO
LOW TRACK. WITH PART OF THIS IN FROZEN VARIETY...THIS SHOULD HAVE
MINIMAL IMPACT ON LARGE STEM RIVERS SERVED BY OKX.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005-009 FROM 4 PM SATURDAY TO 9 PM
SATURDAY.
...WIND ADVISORY FOR CTZ006>008-010>012 FROM 6 PM SATURDAY TO
11 PM SATURDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM 4 PM SATURDAY TO
9 PM SATURDAY.
NY...WIND ADVISORY FOR NYZ067>077 FROM 4 PM SATURDAY TO
9 PM SATURDAY.
...WIND ADVISORY FOR NYZ078>081 FROM 6 PM SATURDAY TO
11 PM SATURDAY.
MARINE...GALE WARNING FOR ANZ330-355 FROM 4 PM SATURDAY TO
3 AM SUNDAY.
...GALE WARNING FOR ANZ335-338 FROM 4 PM SATURDAY TO
1 AM SUNDAY.
...GALE WARNING FOR ANZ350-353 FROM 1 PM SATURDAY TO
3 AM SUNDAY.
&&
NV/Hazardous weather outlook, Jan 20, 2:13 PM EST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 213 PM EST FRI JAN 20 2006 CTZ008-012-NJZ005-006-011-NYZ067>081-211100- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 213 PM EST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-355-211100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 213 PM EST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY REMAIN IN EFFECT THROUGH EARLY SUNDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-211100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 213 PM EST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ005>007-009>011-211100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- 213 PM EST FRI JAN 20 2006 ...FLOOD WARNINGS CONTINUE FOR THE CONNECTICUT AND HOUSATONIC RIVERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING CONTINUES ALONG THE CONNECTICUT RIVER IN MIDDLESEX COUNTY. MINOR FLOODING ALSO CONTINUES ON THE HOUSATONIC RIVER IN FAIRFIELD AND NEW HAVEN COUNTIES AND IS EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR FLOODING ON THE CONNECTICUT RIVER IS EXPECTED TO CONTINUE THROUGH AT LEAST MIDDAY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJZ002>004-211100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC- 213 PM EST FRI JAN 20 2006 ...A FLOOD WARNING CONTINUES FOR THE RAMAPO RIVER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING CONTINUES ALONG THE RAMAPO RIVER IN PASSAIC AND BERGEN COUNTIES AND IS EXPECTED TO CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.